Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 15, 2001, 7:37 PM EDT for Monroe County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2001, 7:37 PM EDT (23:37 UTC)
- Expired
- Jun 15, 2001, 8:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:55 PM EDT | Thunderstorm Wind | Sweetwater, TN | Several trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 152337 SVRMRX TNC123-160015- /NEW.KMRX.SV.W.0140.152337-160015/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 737 PM EDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN EAST TENNESSEE * UNTIL 815 PM EDT * AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MOUNT VERNON...OR 6 MILES SOUTH OF MADISONVILLE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MADISONVILLE AROUND 745 PM EDT TARIFFVILLE AROUND 800 PM EDT VONORE AROUND 805 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. $$ LAT...LON 3560 8448 3528 8437 3533 8406 3560 8420 AUSTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:51 PM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 15, 1:51 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 151 PM EDT FRI JUN 15 2001 LATEST SURFACE ANALYSIS SHOWS PRE-FRONTAL TROUGH MOVING EAST BETWEEN JKL AND BNA WITH A BROKEN LINE OF CONVECTION ALONG AND JUST AHEAD OF THIS BOUNDARY. LATEST MESO-ETA AND RUC SHOWS THIS LINE MOVING INTO THE PLATEAU LATE THIS AFTERNOON/EARLY EVENING. WILL CALL FOR HIGH CHANCE OR LIKELY POPS WITH THIS SURFACE TROUGH. AIRMASS AHEAD OF THE TROUGH IS MODERATELY UNSTABLE WITH CAPES RUNNING BETWEEN 1800- 2500 J/KG WITH LIFTED INDICES OF -4 TO -6. GIVEN DRY INTRUSION AT 500-600 MB...SOME LOCALLY STRONG DOWNBURSTS ARE POSSIBLE WITH THESE THUNDERSTORMS. HAIL THREAT IS MINIMAL. ALSO...LOCALIZED HEAVY RAINFALL IS POSSIBLE. FRONT MOVES EAST OF THE AREA SATURDAY MORNING. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS EARLY TOMORROW FOR THE NORTHEAST... OTHERWISE...MODELS SHOW A GOOD DEAL OF DRY AIR MOVING INTO THE FORECAST AREA. SKIES WILL QUICKLY BECOME MOSTLY SUNNY DURING THE DAY. DRY WESTERLY FLOW (PWS BELOW 1 INCH) AND SOME MID-LEVEL WARMING WILL KEEP CONVECTION FROM DEVELOPING SUNDAY. FCSTID = 15 CHA 67 88 61 92 / 60 0 0 0 TYS 66 85 60 88 B/ 60 10 0 0 TRI 65 80 54 86 / 60 30 0 0 OQT 66 85 60 88 / 60 10 0 0 .MRX... NC...NONE. TN...NONE. VA...NONE. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:58 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 62 min |
| Jun 15, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 44 min |
| Jun 15, 6:15 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 60 min |
| Jun 15, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 36 min |
| Jun 15, 7:16 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.